Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 3, 2022, 2:18 PM CDT for 4 states. It took effect at Nov 4, 2022, 9:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2022, 2:18 PM CDT (19:18 UTC)
- In effect from
- Nov 4, 2022, 9:00 PM CDT
- Expired
- Nov 5, 2022, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 41 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS74 KMEG 031918 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 218 PM CDT Thu Nov 3 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001>003-019-020-048>051-088-089-041000- /O.NEW.KMEG.WI.Y.0012.221105T0500Z-221105T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood- Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 218 PM CDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From midnight Friday night to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
5 follow-up statements
083 WWUS74 KMEG 040734 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 234 AM CDT Fri Nov 4 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001>003-019-020-048>051-088-089-042200- /O.EXT.KMEG.WI.Y.0012.221105T0200Z-221105T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood- Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 234 AM CDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
571 WWUS74 KMEG 041958 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 258 PM CDT Fri Nov 4 2022 MSZ002-008-011-012-020-TNZ004-021-022-052>055-090>092-050400- /O.EXB.KMEG.WI.Y.0012.221105T0200Z-221105T1500Z/ Marshall-Tate-Quitman-Panola-Tallahatchie-Henry-Carroll-Benton TN- Madison-Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Senatobia, Marks, Batesville, Charleston, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 258 PM CDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 PM this evening to 10 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001>003-019-020-048>051-088-089-050400- /O.EXT.KMEG.WI.Y.0012.221105T0200Z-221105T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood- Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 258 PM CDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 PM this evening to 10 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
452 WWUS74 KMEG 050346 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1046 PM CDT Fri Nov 4 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-051200- /O.CON.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1046 PM CDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 PM this evening to 10 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
385 WWUS74 KMEG 051146 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 646 AM CDT Sat Nov 5 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-051500- /O.CON.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 646 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...through 10 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
297 WWUS74 KMEG 051506 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1006 AM CDT Sat Nov 5 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-051615- /O.EXP.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1006 AM CDT Sat Nov 5 2022 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below criteria and the advisory will be allowed to expire. Breezy conditions will continue into the afternoon. Winds will slowly diminish toward evening. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:47 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 3, 12:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1247 PM CDT Thu Nov 3 2022 ...New AVIATION... .UPDATE... Issued at 1156 AM CDT Thu Nov 3 2022 No updated planned. Forecast is on track with temperatures climbing into the mid to upper 70s this afternoon under sunny skies. AC3 && .DISCUSSION... (Today through Wednesday) Issued at 258 AM CDT Thu Nov 3 2022 Cooler temperatures this morning, with some patchy fog. Temperatures will warm up for today and tomorrow, reaching highs in the upper 70s and low 80s. These temperatures will than decline due to an approaching low-pressure system. This system will allow a cold front passage and bring some much needed rain into the Mid-South. Showers will move into the area Friday evening through Sunday afternoon. There is a possibility for some lingering showers to persist until Monday morning. A small portion of the Midsouth to the west of the Mississippi River is included in a Marginal risk by the SPC for strong to severe thunderstorms. This is a fairly dynamic system featuring a 125+ upper level jet and a 35-45 kt LLJ but thermodynamic support is limited. Timing is not optimal for severe weather as it is expected to move through before peak heating and dew points should only be in the low 60s. The main threats for the outlooked area are scattered damaging wind gusts, hail, and possibly a tornado. Saturday will be the highest chance for thunderstorms, but there is low confidence in the severity at this time due to limited instability ahead of the system. Guidance for this system has progressed more quickly than previously forecasted and will continue to move through the area just as quick. We are expecting 1-1.5' of moderate to heavy rainfall through Monday. Expect lower temperatures during the passage of this cold front through the weekend. Temperatures will begin to rise again on Tuesday due to a building ridge. This ridge will keep us warm and dry until maybe late Thursday or Friday of next week. 30/Sirmon 16/Meadows && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Thu Nov 3 2022 VFR conditions are expected to prevail at all TAF sits through the current period. With the approach of our next system, late Friday into Saturday, winds will stay more elevated tonight, generally from the south and in the 4-8 knot range. This should prevent any widespread fog formation tonight. Mid to high clouds will start to stream into the area tonight from the west/northwest ahead of the system. Also, southerly winds will pick up on Friday, with gusts up to 18-22 knots. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...KRD
Hazardous weather outlook, Nov 3, 3:38 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 338 AM CDT Thu Nov 3 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 338 AM CDT Thu Nov 3 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe thunderstorms featuring heavy rain, damaging wind, hail and isolated tornadoes are possible Friday night into early Saturday across portions of east Arkansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late Friday into early Saturday.
Nearby
Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.